Alert archive / Arkansas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 237, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 6, 2023, 9:47 PM CDT for Craighead County, Greene County, Arkansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2023, 9:47 PM CDT (02:47 UTC)
- Expired
- Jul 6, 2023, 10:12 PM CDT
- In force
- 25 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Craighead County, AR, Greene County, AR
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1083 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 6:44 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 6, 6:44 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion...UPDATED National Weather Service Memphis TN 644 PM CDT Thu Jul 6 2023 ...New AVIATION... .SYNOPSIS... Issued at 159 PM CDT Thu Jul 6 2023 Showers and thunderstorms will be possible each day this weekend into next week. A cold front will linger across the Mid-South for the next several days with a chance of up to 3 inches of rain by early next week. Temperatures will begin to increase by midweek as the aforementioned front finally exits the region. && .DISCUSSION... (This evening through next Wednesday) Issued at 159 PM CDT Thu Jul 6 2023 Current radar trends show showers building near the Tennessee River. Storms remain subsevere with small hail and gusty winds possible. An MCS will begin to approach this evening, but will dissipate as it pushes through. Lows tonight will generally be in the mid 70s. A frontal boundary will push into the Mid-South from the north later tonight, then generally stall for the next few days. This will bring showers and thunderstorms to the area this weekend. Expect more widespread rain chances starting late Saturday afternoon with PWATs nearing 2 inches. Instability will increase this weekend with MUCAPE values around 4000 j/kg by Saturday afternoon. Shear will remain minimal so the risk of tornado development is low. Temperatures this weekend will be in the mid 80s with lows in the mid to low 70s. The stalled front will park over the Mid-South through next week continuing to bring rain chances to the area each day. Again, most days the hazards will be gusty winds and hail. Rainfall totals are expected to reach 3 inches by the end of next week. Highs will be in the mid to upper 80s Monday, and in the low 90s through the rest of the period, when the front lifts back to the north as a warm front by midweek. Low temperatures will be in the 70s through the period. && .AVIATION... (00Z TAFS) Issued at 644 PM CDT Thu Jul 6 2023 TSRA coverage and timing remain the primary aviation weather concern. Lower atmosphere around MEM was capped to surface-based TSRA this afternoon and should remain so through the evening. However, a subtle shortwave disturbance that was aiding TSRA over AR this afternoon will lift east overnight, with SHRA and isolated TSRA rooted in a slightly unstable elevated layer. CAM consensus tracks the greatest TS potential down the delta, southwest of MEM, prior to the overnight outbound push. Midlevel thickness gradient suggests SHRA/TSRA moving SSE into north MS by sunrise. Another round of scattered TSRA expected late Friday afternoon and evening. In the northwest flow pattern, multiple TSRA episodes appear possible late Friday night, beyond the TAF period. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...SWB AVIATION...PWB
In the hours before
Special weather statement, Jul 6, 7:07 PM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Memphis TN
707 PM CDT Thu Jul 6 2023
ARZ058-MSZ010-070030-
Phillips AR-Coahoma MS-
707 PM CDT Thu Jul 6 2023
...A strong thunderstorm will impact portions of southwestern
Phillips and west central Coahoma Counties through 730 PM CDT...
At 706 PM CDT, Doppler radar was tracking a strong thunderstorm over
Crumrod, or 7 miles southeast of White River National Wildlife
Refuge. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
White River National Wildlife Refuge, Crumrod, Mellwood, Mosby Spur,
Ferguson, Catron, Ratio, Lundell and Hillhouse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3413 9111 3413 9110 3414 9109 3414 9108
3415 9109 3416 9108 3419 9109 3420 9109
3420 9108 3422 9106 3425 9108 3425 9107
3426 9107 3433 9094 3412 9077 3412 9112
TIME...MOT...LOC 0006Z 244DEG 2KT 3414 9095
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
PWBSpecial weather statement, Jul 6, 8:17 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Memphis TN
817 PM CDT Thu Jul 6 2023
ARZ009-070145-
Clay AR-
817 PM CDT Thu Jul 6 2023
...A strong thunderstorm will impact portions of northwestern Clay
County through 845 PM CDT...
At 817 PM CDT, Doppler radar was tracking a strong thunderstorm over
Datto, or 8 miles west of Corning. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
LAT...LON 3650 9059 3630 9056 3631 9075 3641 9075
3641 9077 3642 9077 3642 9076 3643 9078
3643 9077 3644 9078 3649 9077 3649 9078
3650 9078
TIME...MOT...LOC 0117Z 262DEG 4KT 3642 9075
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
PWBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:16 PM CDT | Areal Flood Advisory | MEG | Coahoma | 3 hr |
| Jul 7, 1:44 PM CDT | Special Weather Statement | MEG | Monroe | 31 min |
| Jul 7, 2:19 PM CDT | Special Weather Statement | MEG | Monroe | 26 min |
| Jul 7, 3:10 PM CDT | Special Weather Statement | MEG | Alcorn | 35 min |
| Jul 7, 3:22 PM CDT | Special Weather Statement | MEG | Alcorn | 38 min |
| Jul 7, 4:02 PM CDT | Areal Flood Advisory | MEG | Alcorn | 3 hr |
| Jul 7, 4:37 PM CDT | Special Weather Statement | MEG | Prentiss | 23 min |
| Jul 7, 4:59 PM CDT | Areal Flood Advisory | MEG | Alcorn, Prentiss | 3 hr |
| Jul 7, 5:03 PM CDT | Special Weather Statement | MEG | Prentiss | 27 min |
| Jul 6, 10:55 PM CDT | Special Weather Statement | MEG | Tipton | 35 min |
| Jul 6, 11:30 PM CDT | Special Weather Statement | MEG | Tipton | 30 min |
| Jul 7, 12:36 AM CDT | Areal Flood Advisory | MEG | Shelby | 3 hr |
| Jul 7, 12:42 AM CDT | Special Weather Statement | MEG | Fayette | 48 min |
| Jul 7, 1:07 AM CDT | Special Weather Statement | MEG | Fayette | 38 min |
| Jul 7, 1:10 AM CDT | Areal Flood Advisory | MEG | Shelby | 3 hr |
| Jul 6, 7:07 PM CDT | Special Weather Statement | MEG | Phillips | 23 min |
| Jul 6, 8:17 PM CDT | Special Weather Statement | MEG | Clay | 28 min |
| Jul 6, 8:26 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 23 min |
| Jul 6, 8:57 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 48 min |
| Jul 6, 9:56 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 17 min |
| Jul 6, 9:57 PM CDT | Special Weather Statement | MEG | Cross | 33 min |
| Jul 6, 9:59 PM CDT | Special Weather Statement | MEG | Cross | 31 min |
| Jul 6, 10:14 PM CDT | Special Weather Statement | MEG | Greene | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.